Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 142, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 13, 2002, 3:42 PM CDT for Lynn County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2002, 3:42 PM CDT (20:42 UTC)
- Expired
- Jun 13, 2002, 4:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Lynn County, TX
The radar
The Lubbock radar (KLBB), 52 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 2:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1243 J/kg
- Mixed-layer CIN
- -319 J/kg
- Mixed-layer LCL
- 1431 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 132042 SVRLBB TXC305-132130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 341 PM CDT THU JUN 13 2002 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LYNN COUNTY IN NORTHWEST TEXAS * UNTIL 430 PM CDT * AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A WIND GUST IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF QUARTERS 8 MILES WEST OF TAHOKA...MOVING EAST AT 10 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... TAHOKA... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3323 10205 3305 10200 3310 10160 3334 10167
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:30 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 13, 1:30 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 130 PM CDT THU JUN 13 2002 OUTFLOW BOUNDARY LOOKS TO BE JUST SOUTH OF THE AREA AS OF 18Z. ANOTHER FRONT EXTENDS FROM OUR NORTHWEST ZONES BACK TO THE NORTHEAST. STORMS MAY INITIATE LATER THIS AFTERNOON NEAR THIS FRONT. OTHER POSSIBILITY IS IF OUTFLOW BOUNDARY WEAKENS AND DRIFTS BACK NORTH. WILL HAVE HIGHEST RAIN CHANCE TONIGHT WESTERN ZONES. ANOTHER FACTOR FAVORING HIGH CHANCE WEST IS THE POSSIBILITY OF ORGANIZED STORMS, WHICH MAY INITIATE OFF THE HIGHER TERRAIN TO OUR WEST OR NORTHWEST, MOVING SOUTH-SOUTHEAST TONIGHT. LINGERING CHANCE FRIDAY MORNING, ESPECIALLY SOUTHWEST, THEN SURFACE HIGH PUSHES IN AND CHANCE OF STORMS DIMINISHES. FRIDAY NIGHT LOOKS QUIET, ALTHOUGH WILL WATCH FOR NORTHWEST FLOW ACTIVITY. FOR NOW WILL FORECAST THIS TO REMAIN NORTH OF OUR AREA. BELIEVE CIN WILL HOLD SATURDAY AFTERNOON WITH LACK OF APPARENT LOW LEVEL FOCUS, AS COMPARED TO RECENT DAYS. CHANCE OF NORTHWEST FLOW NOCTURNAL ACTIVITY AGAIN SATURDAY NIGHT. CONTINUED CHANCE MAINLY AFTERNOON/NIGHT ACTIVITY EARLY NEXT WEEK. MRF BUILDS THE RIDGE BY LATE WEEK WHICH SHOULD DIMINISH CHANCE. PRELIMINARY: FRI 63/82/60/89 62-- TIA 60/83/63/93 62-- CDS 66/83/64/93 2111 BNF 63/85/63/97 640- LUB 63/85/63/94 52-- ASP 67/85/63/93 32-- .LUB...NONE.
In the hours before
Local storm report, Jun 13, 9:55 AM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
955 AM CDT THU JUN 13 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 AM MEMPHIS TX .75 INCH HAIL
06/13/02 HALL REPORTED BY FIRE DEPTSpecial weather statement, Jun 13, 11:41 AM CDT, 4 hours 1 minute before
TXZ021>044-131930- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1141 AM CDT THU JUN 13 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND LOW ROLLING PLAINS THIS AFTERNOON AND TONIGHT. THUNDERSTORMS THAT FORMED IN THE TEXAS PANHANDLE EARLY THIS MORNING PRODUCED OUTFLOW BOUNDARIES WHICH MOVED INTO THE SOUTHERN SOUTH PLAINS LATE THIS MORNING. ADDITIONAL BOUNDARIES ALONG WITH A COLD FRONT IN THE TEXAS PANHANDLE WILL MOVE INTO THE SOUTH PLAINS THIS AFTERNOON. THESE FEATURES WILL SERVE AS FOCUSING MECHANISMS FOR THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING. STORMS MAY PERSIST INTO THE OVERNIGHT HOURS AS ADDITIONAL ACTIVITY COULD MOVE INTO THE AREA FROM EASTERN NEW MEXICO. THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE ACROSS THE AREA LATER THIS AFTERNOON DUE TO DAYTIME HEATING AND ABUNDANT LOW LEVEL MOISTURE. THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND HEAVY RAIN. ONCE THE STORMS DEVELOP THEY ARE EXPECTED TO MOVE SOUTHEAST. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
Special weather statement, Jun 13, 2:54 PM CDT, 48 minutes before
TXZ039>043-140100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 254 PM CDT THU JUN 13 2002 A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM FOR THE FOLLOWING COUNTIES... GARZA...KENT...LYNN...TERRY...AND YOAKUM. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:13 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 62 min |
| Jun 13, 4:51 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 54 min |
| Jun 13, 5:44 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 16 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.